Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 86, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 22, 2025, 9:57 PM EDT for Clark County, Indiana; Oldham County, Trimble County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2025, 9:57 PM EDT (01:57 UTC)
- Expired
- Sep 23, 2025, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Oldham County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 79 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 10:05 PM EDT | FLASH FLOOD | 2 Wsw Bedford, KY | Delayed report. Multiple gravel roads were washed out by flood waters across southern Trimble County. |
| Sep 22, 10:08 PM EDT | FLOOD | 1 Nw Solon, IN | Water over the road near the intersection of Lakeside Drive and SR 62. Road remains passable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
562
WGUS53 KLMK 230157
FFWLMK
INC019-KYC185-223-230500-
/O.NEW.KLMK.FF.W.0086.250923T0157Z-250923T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
957 PM EDT Mon Sep 22 2025
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Northeastern Clark County in south central Indiana...
Northern Oldham County in central Kentucky...
Southwestern Trimble County in central Kentucky...
* Until 100 AM EDT.
* At 957 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 4 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bedford, Owen, Bethlehem, Oldham, Wises Landing, Otto, Westport,
Hibernia, New Washington and Vesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3858 8544 3859 8543 3865 8530 3861 8526
3847 8535 3845 8556 3855 8562
FLASH FLOOD...RADAR INDICATED
$$
BJS1 follow-up statement
444
WGUS73 KLMK 230455
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1255 AM EDT Tue Sep 23 2025
INC019-KYC185-223-230505-
/O.EXP.KLMK.FF.W.0086.000000T0000Z-250923T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark IN-Oldham KY-Trimble KY-
1255 AM EDT Tue Sep 23 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM EDT EARLY THIS MORNING
FOR NORTHEASTERN CLARK, NORTHERN OLDHAM AND SOUTHWESTERN TRIMBLE
COUNTIES...
Flood waters have receded. The heavy rain has ended, however a few
light to moderate showers are still expected overnight. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
&&
LAT...LON 3858 8544 3859 8543 3865 8530 3861 8526
3847 8535 3845 8556 3855 8562
$$
BJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 9:23 PM EDT, 34 minutes earlier. Its key messages:
- * Strong to severe storms are possible this afternoon and evening. Main impacts are gusty winds, hail, and heavy rainfall. * Active and unsettled weather pattern sets up over the area for next week with daily chances for showers and storms. * Multi day rainfall amounts from today to Friday afternoon will range between 3 to 4 inches.
Area forecast discussion, Sep 22, 9:23 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Louisville KY 923 PM EDT Mon Sep 22 2025 .KEY MESSAGES... * Strong to severe storms are possible this afternoon and evening. Main impacts are gusty winds, hail, and heavy rainfall. * Active and unsettled weather pattern sets up over the area for next week with daily chances for showers and storms. * Multi day rainfall amounts from today to Friday afternoon will range between 3 to 4 inches. && .UPDATE... Issued at 923 PM EDT Mon Sep 22 2025 Scattered showers and storms are ongoing late this evening in central KY and southern IN. This activity is associated with an upper level shortwave trough traversing the region and a 25-30 kt SW LLJ. This wave will slide east over KY overnight, with the shower/storm activity gradually shifting east with time. A plume of 1.6-1.8 inch PW will also slide east with the upper level wave, with PW values decreasing during the first half of Tue. With the shortwave trough and moisture plume shifting east of the area, this should allow shower coverage to diminish during the early to mid-morning hours. This general lull in precip should continue into the afternoon hours on Tuesday. Have therefore lowered PoPs on Tuesday, with the best chance for brief shower/storm activity across the southeastern half of the forecast area. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 352 PM EDT Mon Sep 22 2025 An upper level shortwave trough axis was moving through southern Indiana this afternoon. This feature will continue to move off to the northeast into Ohio during the late afternoon and evening. Ahead and just southeast of this feature, a band of synoptic scale lift will push through northern/eastern KY into southern Ohio. This lift combined with some afternoon heating across central and eastern KY will set the stage for showers and thunderstorms across much of the region. Currently, a couple of bands of storms have been gradually setting up. The first band was located just west of the I-65 corridor, with a second band located just east of I-65. Both of these bands will translate eastward this afternoon and evening. The atmosphere is a bit more unstable in areas east of I-65 where diffuse insolation has occurred. Further west, in the I-65 corridor and points west, insolation has been reduced due to ongoing cloud cover and precipitation. Convection crossing the I-65 corridor should continue to develop and maintain itself through the afternoon hours. Corridor of higher mid-level winds will remain along and north of the Ohio River and continue to translate northeastward into Ohio. While low-level lapse rates are generally good for convection, mid- level lapse rates remain rather anemic. Where storms can intersect bullseyes of instability, some stronger storms could develop. In general, any storm will be capable of producing heavy rainfall, gusty winds, and lightning. Some marginally severe gusts will be possible in stronger cores or if we see storms grow upscale into smaller linear features and begin to blow out. For the most part, wind gusts of 25-45 mph will be possible in storms, through a few gusts of 55-60 mph can't be ruled out in spots. Rainfall amounts of quarter to a half inch will be possible, though some localized areas of 1 inch will be possible in some spots. For tonight, convection from the afternoon/evening period is expected to move off to the east. We'll likely see a lull in precipitation from the mid-late evening hours. Overnight, the aforementioned trough axis will continue to move off to the northeast. However, the nocturnal low-level jet is expected to redevelop over the lower Ohio Valley overnight. The CAMs continue to vary on where additional convection would fire. Some of them keep the convection more confined to the KY/TN border, while others suggest much of central/eastern KY could see additional showers/storms overnight. At this time, prefer to stick closer to the multi-model consensus here and keep high chance PoPs going late tonight across much of the region. Model soundings suggest low- level stability will increase through the night, so much of the activity will remain elevated. With weaker values of shear being forecast and generally marginal lapse rates, the threat of severe weather overnight remains quite low. Low temperatures tonight will be in the low-mid 60s. For Tuesday, upper trough axis is forecast to continue to move off to the east. In the wake of that feature, upper level flow looks to become more zonal with time. A weak perturbation is forecast to push toward the region by the late afternoon/evening. We expect a resurgence of convective development during the afternoon. Initial thinking is that convection may fire along a line from Bowling Green to Lexington and points southeast. 20-25kts of deep layer shear will be across the region, so I think some clusters of strong to marginally severe storms will be possible with a threat of damaging winds, mainly south of the WK/BG Parkways. Highs Tuesday will be in the low-mid 80s. Tuesday night looks to remain unsettled the upper level perturbation to the west deepens and we get surface cyclogenesis over southern MO. Stalled out frontal boundary to our south looks to lift northward as a warm front and may become a focus for and east-west band of convection to train across the region. With respect to QPF, a solid 1-3 inches of rainfall looks likely through Tuesday night. HREF LPMMs continue to peg far southern KY with locally higher amounts, which may be a strong signal for potentially higher amounts. While a general 1-3 inches is expected, some locally higher amounts of 4-5 inches in spots can't be ruled out across southern KY. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 352 PM EDT Mon Sep 22 2025 Wednesday through Friday Night... Complex upper level flow pattern is anticipated at the beginning of the period. Closed low over the high Plains will shift eastward and interact with troughing already over the eastern US, resulting in a rather deep trough axis developing. Surface cyclogenesis over southern MO is expected with the surface low moving northeast through the Ohio Valley. Ahead of this low and front showers and storms are expected to be in progress across the region Wednesday morning. Additional rounds of showers and storms look likely into the afternoon hours. The risk of a few strong/severe storms is there, though while we have stronger shear across our region, weaker destabilization may be the fly in the ointment here to keep convection from getting out of hand. Nonetheless, if sufficient clearing were to take place, multi-cellular clusters posing a threat of wind damage looks possible. By Thursday, upper trough axis will start to swing through the region and this looks to bring the threat of widespread showers/storms to an end across the region. This upper level trough may end up closing off and developing a closed upper low over the southeast US. Faster flow aloft along the US/Canadian border may become stronger and keep this low spinning over the SE US through the weekend and into next week. The overall forecast here continues to trend drier for Friday-Sunday, though a deep easterly feed of moisture off the Atlantic may spread clouds/showers back into the region by Monday. Highs during the period will be near seasonal normals with highs in the upper 70s with lows in the upper 50s to around 60. Temperatures may moderate a bit by Sat-Mon with highs returning to the lower 80s and overnight lows in the upper 50s to the lower 60s. In terms of QPF, another 1-2" of rainfall will be possible on Wednesday which may result in some hydro issues for some that see multiple rounds of heavy rainfall during the period. && .AVIATION /00Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 808 PM EDT Mon Sep 22 2025 SCT shra/tsra will continue over central KY and far southern IN overnight before exiting the area early Tuesday morning. Areas of fog and low stratus are also likely to develop overnight and early Tuesday morning, with IFR/LIFR conditions likely across southern IN and north-central KY during the early to mid-morning hours. Ceilings/vsbys should gradually improve to VFR by early Tuesday afternoon. A general lull in rain/storms is looking likely from mid- morning through the afternoon hours. However, rain/thunderstorm chances ramp back up later Tue evening into Tue night. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && UPDATE...EBW SHORT TERM...MJ LONG TERM...MJ AVIATION...EBW
Hazardous weather outlook, Sep 22, 4:01 PM EDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 401 PM EDT Mon Sep 22 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-232015- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 401 PM EDT Mon Sep 22 2025 /301 PM CDT Mon Sep 22 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...This Afternoon and Tonight. Periods of showers and thunderstorms will move through the outlook area this afternoon and tonight. Some storms could be strong to severe with damaging winds. All storms will be capable of heavy rainfall and lightning as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are likely Tuesday afternoon and evening. A few storms could be strong with gusty winds, hail, brief heavy rainfall, and lightning. Chances for storms will persist through the end of the week. Though the threat for strong to severe storms is low beyond Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. GENERAL STORM MOTION OF THE DAY: Storms will move from the southwest to the northeast at 25 to 30 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. MJ
In the hours before
Special weather statement, Sep 22, 4:33 PM EDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
433 PM EDT Mon Sep 22 2025
KYZ043-222100-
Nicholas KY-
433 PM EDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NICHOLAS COUNTY THROUGH 500 PM
EDT...
At 433 PM EDT, Doppler radar was tracking a strong thunderstorm over
Carlisle, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carlisle, Blue Licks Springs, Weston, Ellisville, Pleasant Valley,
Headquarters, Hooktown, Sprout, Barterville, and Myers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3832 8385 3822 8403 3826 8406 3836 8417
3846 8406 3843 8400 3842 8400 3844 8399
3844 8397 3842 8395 3836 8392 3836 8389
3835 8390 3836 8387 3835 8386 3833 8386
3834 8384
TIME...MOT...LOC 2033Z 228DEG 24KT 3833 8406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WebbLocal storm report, Sep 22, 4:34 PM EDT, 5 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
434 PM EDT Mon Sep 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM Tstm Wnd Dmg 4 ENE Mannsville 37.39N 85.14W
09/22/2025 Taylor KY Emergency Mngr
Large limb fell on a school bus on Raikes
Hill Road in eastern Taylor County. No
injuries were reported.
&&
MKLocal storm report, Sep 22, 4:37 PM EDT, 5 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
437 PM EDT Mon Sep 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Dmg 2 N Hobson 37.45N 85.37W
09/22/2025 Taylor KY Emergency Mngr
Two trees reported down on Feather Creek
Road in Taylor County.
&&
MKSpecial weather statement, Sep 22, 4:37 PM EDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
437 PM EDT Mon Sep 22 2025
KYZ066-067-222130-
Lincoln KY-Casey KY-
437 PM EDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT LINCOLN AND SOUTHEASTERN CASEY
COUNTIES THROUGH 530 PM EDT...
At 437 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cains Store, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Liberty, Stanford, Crab Orchard, Boneyville, Lawhorn Hill, Windsor,
Teddy, Gilbert, Ottenheim, and Gilpin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3733 8450 3735 8456 3711 8492 3711 8497
3720 8505 3722 8506 3760 8462 3758 8460
3749 8447 3749 8445
TIME...MOT...LOC 2037Z 230DEG 27KT 3719 8497
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WebbLocal storm report, Sep 22, 4:41 PM EDT, 5 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
441 PM EDT Mon Sep 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Dmg 3 N Hobson 37.47N 85.37W
09/22/2025 Taylor KY Emergency Mngr
One tree reported across Jarboe Road in
Taylor County.
&&
MKSpecial weather statement, Sep 22, 4:49 PM EDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
449 PM EDT Mon Sep 22 2025
KYZ041-042-048-049-056-057-222130-
Bourbon KY-Fayette KY-Jessamine KY-Clark KY-Madison KY-Garrard KY-
449 PM EDT Mon Sep 22 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GARRARD...CLARK...
EAST CENTRAL JESSAMINE...SOUTHEASTERN BOURBON...MADISON AND
SOUTHEASTERN FAYETTE COUNTIES THROUGH 530 PM EDT...
At 449 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Veterans Park to 6 miles northwest of
Richmond to near Lancaster. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lexington, Richmond, Winchester, Lancaster, Cadentown, Bryan Station,
Chevy Chase, Harris Ferry, Mccreary, and Berea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3787 8403 3783 8400 3785 8408 3782 8412
3780 8408 3765 8413 3757 8409 3752 8426
3754 8435 3747 8437 3749 8447 3759 8461
3774 8448 3785 8448 3785 8444 3804 8450
3823 8405 3822 8398 3812 8408 3793 8397
TIME...MOT...LOC 2049Z 245DEG 37KT 3793 8442 3778 8440 3759 8452
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WebbThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:41 PM EDT | Areal Flood Advisory | LMK | Clark, Jefferson | 4 hr |
| Sep 23, 5:51 PM EDT | Special Weather Statement | LMK | Edmonson | 24 min |
| Sep 23, 6:41 PM EDT | Special Weather Statement | LMK | Grayson | 34 min |
| Sep 23, 7:14 PM EDT | Special Weather Statement | LMK | Hardin | 31 min |
| Sep 23, 7:47 PM EDT | Special Weather Statement | LMK | Grayson | 28 min |
Nearby
Flash Flood Warnings in Kentucky, 2025Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.